MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CR-FLEX ART SURF IMPLANT KIT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CR-FLEX ART SURF IMPLANT KIT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Birth: (b)(6).Concomitant medical products: 00598005702, 63117084, stemmed tibial component precoat size 8 for cemented use only use of this tibial component with lcck articulating surfaces requires using a stem exten 00595001701, 64086792, femoral component precoat size g left.Report source: foreign country : (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920 - 2019 - 00789.
 
Event or Problem Description
It was reported that during left knee surgery, the inlay on the tibial tray could not be set correctly; it could not be securely fixed.The surgery was completed with a second device.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product/ provided pictures shows that the dovetail feature exhibits damage (flared out and compressed).The distal surface exhibits damage in various areas.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in (nexgen cr-flex fixed bearing knee surgical technique.The root cause is attributed to use error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CR-FLEX ART SURF IMPLANT KIT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9252243
Report Number0001822565-2019-04656
Device Sequence Number2993305
Product Code JWH
UDI-Device Identifier00889024263697
UDI-Public(01)00889024263697
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number90597005012
Device Lot Number64362097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Weight80